Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 10, NWS Houston/Galveston, TX

May 3, 2007Polk County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 3, 2007, 4:42 PM CDT for Polk County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 4:42 PM CDT (21:42 UTC)
Expired
May 3, 2007, 5:30 PM CDT
In force
48 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Polk County, TX

The radar

The Houston radar (KHGX), 149 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 3:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 032143
TORHGX
TXC373-032230-
/O.NEW.KHGX.TO.W.0010.070503T2142Z-070503T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  POLK COUNTY IN SOUTHEAST TEXAS

* UNTIL 530 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR LIVINGSTON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALABAMA-COUSHATTA RESERVATION...
  LEGGETT...
  MOSCOW...

LAW ENFORCEMENT REPORTED FUNNEL CLOUDS NEAR THE INTERSECTION OF US 
HIGHWAY 190 AND US HIGHWAY 59.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3091 9497 3074 9505 3059 9481 3053 9454
      3107 9469

$$
1 follow-up statement
000 
WWUS54 KHGX 032154
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CDT THU MAY 3 2007

TXC373-032230-
/O.CON.KHGX.TO.W.0010.000000T0000Z-070503T2230Z/
POLK TX-
454 PM CDT THU MAY 3 2007

...A TORNADO WARNING CONTINUES FOR POLK COUNTY UNTIL 530 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS 
LOCATED NEAR LIVINGSTON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALABAMA-COUSHATTA RESERVATION...
  LIVINGSTON...
  LEGGETT...

VERY LARGE HAIL OF GOLFBALL SIZE OR GREATER IS LIKELY TO OCCUR WITH 
THIS STORM. TAKE COVER NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3091 9497 3074 9496 3059 9481 3053 9454
      3107 9469

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 3, 3:03 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 3, 3:03 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT THU MAY 3 2007

.UPDATE...
SPC HAS ISSUED TORNADO WATCH 219 THROUGH 04Z. ZONES OUT SHORTLY
WITH THE NEW HEADLINE. 43

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 3 2007/

DISCUSSION...
DESPITE RELATIVELY DEEP MOISTURE AND FAVORABLE UPPER LEVEL
WINDS... CONVECTION HAS HAD A DIFFICULT TIME DEVELOPING TODAY. PER
OUR AFTERNOON DISCUSSION YESTERDAY...MESO-SCALE INFLUENCES SEEM TO
HAVE DELAYED THE ATMOSPHERES ABILITY TO RECHARGE. CONVECTIVE TEMPS
ARE IN THE LOWER 80S AND NOW THAT TEMPS ARE 81-83...THE RADAR HAS
BEGUN TO SHOW MORE SIGNS OF LIFE. WILL KEEP POPS IN THE CHANCE
CATEGORY OVER THE EAST AND SLIGHT CHANCE WEST. INSTABILITY
PARAMETERS STILL FAVOR A FEW STORMS BECOMING SEVERE. SEE SWOMCD
00665 FOR FURTHER DETAILS. THE BACK SIDE OF THE UPPER LEVEL TROUGH
REMAINS CLOSE ENOUGH TO THE NORTHERN HALF OF SE TX ON FRIDAY TO
WARRANT 20 POPS. OTHERWISE A BUILDING RIDGE WILL USHER IN MUCH
WARMER TEMPS AND LOWER RAIN CHANCES. SW FLOW ALOFT WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS CENTRAL TEXAS SUN-WED. HAVE
BROAD-BRUSHED 20 POPS FOR ISOLATED SHOWERS THAT WILL BE POSSIBLE
AS THE DISTURBANCES PUSH ACROSS.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      69  88  72  88  71 /  20  20  10  10  10
HOUSTON (IAH)              70  87  71  89  72 /  40  10  10  10  10
GALVESTON (GLS)            74  82  74  83  74 /  10  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...43
Hazardous weather outlook, May 3, 3:31 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CDT THU MAY 3 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-042045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
331 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...LATE AFTERNOON AND TONIGHT
TORNADO WATCH IN EFFECT THROUGH 11 PM FOR MUCH OF SOUTHEAST TEXAS

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO
PUSH ACROSS EAST TEXAS THROUGH THIS EVENING. TEMPERATURES HAVE
WARMED INTO THE LOWER 80S LATE THIS AFTERNOON AND THIS HAS ALLOWED
THUNDERSTORMS TO DEVELOP. WIND SHEAR IS EXPECTED TO STRENGTHEN
THIS EVENING AND THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR
SEVERE STORMS...SOME POSSIBLY TORNADIC. SINCE TEMPERATURES ALOFT
ARE RATHER COLD...SOME OF THE STORMS COULD PRODUCE LARGE HAIL.
BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE BUT DUE TO RELATIVELY FAST
STORM MOTION...EXCESSIVE RAIN IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR
ACTIVATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:33 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson42 min
May 2, 10:06 PM CDTSevere Thunderstorm WarningHGXMadison39 min
May 2, 10:16 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes44 min
May 2, 10:43 PM CDTSevere Thunderstorm WarningHGXHouston47 min
May 2, 11:22 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity38 min
May 2, 11:41 PM CDTSevere Thunderstorm WarningHGXPolk64 min
May 3, 3:37 AM CDTFlash Flood WarningHGXHarris53 min
May 3, 3:52 AM CDTFlash Flood WarningHGXChambers68 min
May 3, 3:50 PM CDTSevere Thunderstorm WarningHGXLiberty25 min
May 3, 4:20 PM CDTSevere Thunderstorm WarningHGXHarris41 min
May 3, 4:31 PM CDTSevere Thunderstorm WarningHGXMontgomery44 min
May 3, 4:39 PM CDTSevere Thunderstorm WarningHGXPolk51 min
May 3, 4:49 PM CDTTornado WarningHGXMontgomery41 min
May 3, 5:03 PM CDTSevere Thunderstorm WarningHGXPolk42 min
May 3, 5:16 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity23 min
May 3, 5:26 PM CDTTornado WarningHGXHarris, Liberty, Montgomery49 min
May 3, 5:42 PM CDTSevere Thunderstorm WarningHGXPolk14 min
May 3, 6:11 PM CDTSevere Thunderstorm WarningHGXHarris49 min
May 3, 6:14 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery46 min
May 3, 6:51 PM CDTFlash Flood WarningHGXHarris, Liberty69 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.